Tennessee, 2007

Lightning Strike in Tennessee, July 19, 2007

July 19, 2007 · NWS OHX · 1 event in 1 county or zone

Lightning strikes a utility building.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Lightning strikes a utility building.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 19, 2:31 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 19, 2:31 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT THU JUL 19 2007

.DISCUSSION...MIDDAY SFC ANALYSIS SHOWS FRONTAL SYSTEM FROM THE OK PANHANDLE
EAST NORTHEASTWARD THRU THE MID MISSISSIPPI VALLEY INTO THE LOWER
GREAT LAKES. DRY SFC RIDGE IS CENTERED OVER CNTRL CANADA PUSHING SWD.
TO THE SOUTH OF THE FRONT IS A SUBTROPICAL AIRMASS WITH THE RIDGE
CENTERED OVER THE CNTRL GULF COAST.

SATELLITE IMAGES SHOW THE 2 H5 FEATURES DEPICTED IN THE MODELS MID LEVEL
FCST SUITE. ONE FAIRLY STRONG SHORTWAVE IS OVER THE GREAT LAKES
SWEEPING EWD/SEWD. THE 2ND SHORTWAVE FEATURE IS OVER THE IA/MO/NE/KS
4 STATE AREA SWEEPING ESEWD. THESE FEATURES ARE EXPECTED TO BRING ABOUT
A MORE HIGH AMPLITUDE H5 PATTERN BY SAT AM WITH A DEEP TROUGH OVER
THE EAST COAST STATES AND A LARGE RIDGE OVER THE CNTRL US.

THIS PATTERN MAINTAINS ITSELF THROUGH MON. THEN THE RIDGE SHIFTS
SLOWLY EWD PUSHING THE EAST COAST TROUGH INTO THE UPPER NEW
ENGLAND AREA WITH THE BROAD H5 RIDGE OCCUPYING THE MISS VALLEY
AND CNTRL US.

PRECIP ASSOCD WITH THE FRONT SHOULD END FROM THE NORTH LATE
FRIDAY AND FRIDAY NIGHT. DRIER AIR SHOULD REMAIN OVER THE AREA
THROUGH THE WEEKEND. THE GFS ATTEMPTS SOME INCURSION OF MOISTURE
MON NGT/TUE BUT DID NOT BUT INTO THIS IDEA W/O DECENT UPPER
SUPPORT. PERSISTENT SOUTHERLY FLOW RETURNS ON WED. A SLIGHT CHANCE
OF THUNDER IS INCLUDED FOR THURSDAY AS DIURNAL INSTABILITY TAKES
HOLD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      71  85  60  84 /  50  30  10   0
CLARKSVILLE    69  85  56  84 /  60  30  10   0
CROSSVILLE     65  79  55  80 /  50  30  10  10
COLUMBIA       71  87  60  85 /  50  50  10   0
LAWRENCEBURG   70  88  61  87 /  40  50  20   0
WAVERLY        70  86  58  85 /  50  40  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jul 19, 4:30 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUL 19 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-201030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PUSH INTO THE MID STATE LATE TONIGHT. SOME STORMS
ALONG AND AHEAD OF THE FRONT COULD HAVE STRONG WINDS...AND ISOLATED
SEVERE WEATHER IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SAME FRONT MENTIONED ABOVE WILL PUSH ACROSS THE MID STATE DURING
THE MORNING HOURS FRIDAY. AGAIN...SOME STORMS COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED AND BRIEF NATURE OF POSSIBLE SEVERE
WEATHER...ACTIVATION IS NOT ANTICIPATED.

MAG

The radar

The Northeast Alabama radar (KHTX), 107 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Van Buren

When
July 19, 3:40 PM CST
Where
Van Buren County, Spencer
Property damage
$2,000
Reported by
Newspaper
Coordinates
35.750, -85.470

Lightning struck a utility building on RT Davis Rd. It caught fire, and the building and its contents were completely destroyed. The building housed antiques and flammable materials that were used to refurbish the antiques.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42636.